MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SHPX755
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 12/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On april 24, 2024, mentor became aware that the date of surgery has been rescheduled for (b)(6) 2024.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 21, 2024, mentor became aware that the patient experienced bilateral breast implant ruptures.This supplemental medwatch report is for the patient¿s left-sided device.Right side complication is being reported separately.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 15, 2024, mentor became aware that the left side serial number is (b)(6) and date of surgery is (b)(6) 2024.Hence, following fields have been updated on this form: is required intervention has been selected under section b; field b2 field d4 for serial number has been updated to (b)(6).Fields d6b for explantation date is (b)(6) 2024.Field h6 health effect - impact code ¿device explantation¿ has been added field h6 type of investigation has been updated to "device not returned" reason for device explant and/or reoperation: left rupture since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On may 13, 2024, mentor became aware that the replacement devices used on (b)(6) 2024 were catalog number shpx755; serial number (b)(6) on the left side, and catalog number shpx755; serial number (b)(6) on the right side.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 46-year-old caucasian female patient underwent revision breast reconstruction surgery with 7555cc mentor memorygel xtra breast implant and experienced breast implant rupture on her left side postoperatively; diagnosed via mri.The patient has consulted with the healthcare professional.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On may 21, 2024, the mentor failure analysis lab receive the device for evaluation.On june 10, 2024, device evaluation was completed as follows: mentor conducted a visual inspection, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned sample revealed that the smooth high profile xtra 755cc breast implant was found to be ruptured, received in two (2) parts.Microscopic examination was performed, and the cause of the rupture could not be identified.Therefore, a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On may 3, 2024, mentor became aware that the patient experienced left side rupture, and capsular contracture; baker grade unknown on the right side.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18651385
Report Number1645337-2024-01096
Device Sequence Number12810136
Product Code FTR
UDI-Device Identifier00081317025368
UDI-Public00081317025368
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSHPX755
Device Lot Number9688970
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer02/15/2024
02/21/2024
04/24/2024
05/03/2024
05/13/2024
05/21/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date02/20/2024
03/10/2024
04/25/2024
05/07/2024
05/13/2024
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite